| Model Number |
71674077 |
| Medical Device Problem Codes |
Fracture (1260); Mechanical Jam (2983)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/09/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Event or Problem Description
It was reported that, during use, while backslapping the device trying to get it off the patient, the reducer got lodged together and it chipped off.Surgery was resumed, without any delay, with a smith and nephew back-up device.Patient was not harmed as consequence of this problem.
Additional Manufacturer Narrative
Additional information: d4, d9, h3, h4.H3, h6: the associated device was returned and evaluated.A visual inspection reveals the threaded tip of the reducer adapter broke off.The broken piece was not returned.Only pieces returned for evaluation were the reducer adapter, reducer connector and dowel pin.The reducer collar and reducer rod were not returned.The device shows signs of significant wear and use.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history based on the historical data revealed similar events for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.With the results of this investigation the root cause of this event could not be determined.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.